MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145039P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, on the day of the event, locked was removed and arterial lumen flushed successfully.The venous lumen with 10 milliliters flush of saline leaked back down via the exit site.The patient was sitting upright at the time.The second 10 ml flush attempted to diagnose, and the same thing happened.Unable to find source of leak as above exit site in the tunnel.Catheter deemed unusable and not accessed again.They attended the following blood tests: full blood count, renal biochemistry and c-reactive protein.Patient was deemed stable and was discharged home.Treatment was not continued, and the decision was made to not implant another catheter, but to attempt to use another catheter inserted on the same day as the original catheter implant for dialysis.They changed the central venous access device (cvad) dressings three times a week until removal as patient had blood oozing from exit site sporadically, and the dressings were lifting due to the heat.The patient had changed the dressing at home within the first week and was advised to present to the unit rather than do it alone.They use chlorhexidine and alcohol to clean the access site and kaltostat/amd foam/tegaderm dressings.The other catheter was inserted the same day as the original catheter implant.The patient commenced weekly bloods and dialysis flushed successfully on (b)(6) 2025 and was currently stable waiting to commence dialysis.Nothing abnormal was noted about the device or the packaging prior to insertion.The catheter was not repaired.There was leak at the exit site.Tego was utilized.There was no luer adapter issue.Besides the reported issue, there were no any other visible defects/damages found on the product at the time of the event.No excessive force used on the device.The insertion site was treated prior to product placement.There was no blood loss, and blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information : b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, on the day of the event, locked was removed and arterial lumen flushed successfully.The venous lumen with 10 milliliters flush of saline leaked back down via the exit site.The patient was sitting upright at the time.The second 10 ml flush attempted to diagnose, and the same thing happened.Unable to find source of leak as above exit site in the tunnel.Catheter deemed unusable and not accessed again.They attended the following blood tests: full blood count, renal biochemistry and c-reactive protein.Patient was deemed stable and was discharged home.Treatment was not continued, and the decision was made to not implant another catheter, but to attempt to use another catheter inserted on the same day as the original catheter implant for dialysis.They changed the central venous access device (cvad) dressings three times a week until removal as patient had blood oozing from exit site sporadically, and the dressings were lifting due to the heat.The patient had changed the dressing at home within the first week and was advised to present to the unit rather than do it alone.They use chlorhexidine and alcohol to clean the access site and kaltostat/amd foam/tegaderm dressings.The other catheter was inserted the same day as the original catheter implant.The patient commenced weekly bloods and dialysis flushed successfully on (b)(6) 2025 and was currently stable waiting to commence dialysis.Nothing abnormal was noted about the device or the packaging prior to insertion.The catheter was not repaired.There was leak at the exit site.Tego was utilized.There was no luer adapter issue.Besides the reported issue, there were no any other visible defects/damages found on the product at the time of the event.No excessive force used on the device.The insertion site was treated prior to product placement.Venous cefazolin was given as prophylaxis.There was no blood loss, and blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that one catheter, with visible signs of use.The returned device was clamped and flushed with water, but no leak was spotted.The device was then submerged completely, but no air bubbles were noted.It was reported that the luer adapter was leaking.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
jon cornell
15 hampshire street
mansfield, MA 02048
8006464633
MDR Report Key23782991
Report Number1282497-2025-00657
Device Sequence Number20091048
Product Code MSD
UDI-Device Identifier10884521158023
UDI-Public(01)10884521158023(17)290729(10)2414300225
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145039P
Device Catalogue Number8888145039P
Device Lot Number2414300225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer12/11/2025
02/20/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date12/16/2025
02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight91 KG